MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID

VASCUTEK LTD THORAFLEX HYBRID
Model Number UNKNOWN
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2004
Type of Reportable Event Serious Injury
Event or Problem Description
Patient previously had open ascending repair and relevant medical history of dissection.Post operative to that procedure (uk dos) patient developed additional type a dissection at anastomosis line and additional tear at apex of the arch.Patient showed on that scan a compressed tl with the tl on the inner curve of the arch.Distal landing zone was estimated at 150mm from zone 2 where the scan showed the tlmax = 29mm and aortic outer wall diameter averaging 36mm.Thus a 30/32/150mm plexus was chosen as the device size for fet.Patient was evaluated for fet/total arch repair which was performed on (b)(6) 2024 with 30/32/150mm plexus configuration at zone 2.Post operative scan from (b)(6) 2024 indicated graft was severely compressed in the tl.Physician is consulting with vascular partner to consider adjunctive ballooning and/or future tevar.Patient outcome no clinical sequalae has been communicated other than radiologic finding of graft compression/collapse.
 
Additional Manufacturer Narrative
Clinical code: 4580 insufficient information: a/w scans and additional information from site.Impact code: 4624 surgical intervention: patient was evaluated for fet/total arch repair which was performed on (b)(6) 2024 with 30/32/150mm plexus configuration at zone 2.Post operative scan from (b)(6) 2024 indicated graft was severely compressed in the tl.Physician is consulting with vascular partner to consider adjunctive ballooning and/or future tevar.Medical device problem: 3190 insufficient information: a/w scans and additional information from site.Component code: 4755 part/component/sub-assembly term not applicable.Type of investigation: 4110 trend analysis: a 5 year review of similar complaints (appearance > product defect > other) gave an occurrence rate of less than (b)(4) (complaints v sales).No negative trend in the number of complaints received has been identified.4111 communication/interviews: a/w scans and additional information from site.3331 analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4114 device not returned: device remains implanted.
 
Event or Problem Description
Patient previously had open ascending repair and relevant medical history of dissection.Post operative to that procedure (uk dos) patient developed additional type a dissection at anastomosis line and additional tear at apex of the arch.Patient showed on that scan a compressed tl with the tl on the inner curve of the arch.Distal landing zone was estimated at 150mm from zone 2 where the scan showed the tlmax = 29mm and aortic outer wall diameter averaging 36mm.Thus a 30/32/150mm plexus was chosen as the device size for fet.Patient was evaluated for fet/total arch repair which was performed on 1/17/24 with 30/32/150mm plexus configuration at zone 2.Post operative scan from 1/21/24 indicated graft was severely compressed in the tl.Physician is consulting with vascular partner to consider adjunctive ballooning and/or future tevar.Patient outcome no clinical sequalae has been communicated other than radiologic finding of graft compression/collapse.This report has been submitted as a final for mfg.Report fda 9612515-2024-00008 to provide investigation outcome details.
 
Additional Manufacturer Narrative
Clinical code 4582 - patient showed no clinical signs, symptoms or conditions.No clinical sequalae has been communicated other than radiologic finding of graft compression/collapse impact code: 4624 surgical intervention: patient was evaluated for fet/total arch repair which was performed on (b)(6) 2024 with 30/32/150mm plexus configuration at zone 2.Post operative scan from (b)(6) 2024 indicated graft was severely compressed in the tl.Physician is consulting with vascular partner to consider adjunctive ballooning and/or future tevar.Product was ballooned and additional stent was placed (not a terumo stent).That procedure was done because of the radiographic images showing the graft compressed.Medical device problem: 1583 - inadequacy of device size / shape due to patient anatomy.Scans provided showed the device used was not compatible with the patients anatomy causing compression of the device.Component code: 4755 part/component/sub-assembly term not applicable.Type of investigation: 4110 trend analysis: a 5 year review of similar complaints (appearance > product defect > other) gave an occurrence rate of less than 0.000% (complaints v sales).No negative trend in the number of complaints received has been identified.4111 communication/interviews: scans were provided for review.3331 analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device 4114 device not returned: device remains implanted.Investigation findings: 213 - no device problem found - the incident was found to be not device related.Scans provided showed the device used was not compatible with the patients anatomy causing compression of the device.Investigation conclusions: 4310 - not device related - the incident was found to be not device related.Scans provided showed the device used was not compatible with the patients anatomy causing compression of the device.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key18729299
Report Number9612515-2024-00008
Device Sequence Number12809942
Product Code QSK
UDI-Device Identifier05037881026824
UDI-Public05037881026824
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberTHP3032X150A-G
Device Lot Number25368931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2024
Supplement Date Received by Manufacturer01/21/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale